Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

High BP. Despite accupryl, BP goes high. Have white coat syndrome. Is it due to smoking?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
Hello, I am on meds for high blood whole family has it. I am currently on 40mg of accupryl and a half of a diuretic daily.I notice that late in the day my pressure goes up to about 140 over 85 to 151 over 82.I take my meds about 430am when I get up and also notice that a hour or so later I feel quite funny and a little weakish.....I have taken my pressure at this time and it has been as low as 90 over61,I am a heavy smoker about 15 pounds over weight and a social drinker(about 6 drinks over the weekend. I am self employed and have quite a stressful job.....I drive all day....The reading of 151 over 82 is the highest I have had since being on the meds for approx 8 months....Is this normal....I also have white coat syndrom and did the 24 hour monitering and the Dr said all the readings were very good...that was about 4 months ago. I currently just go to the clinic because I dont have a doctor yet. Thank you very much. And please dont tell me just to quit smoking ,I am trying to cut down but I will probably always be a smoker.
Posted Tue, 8 May 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 4 hours later

Thanks for posting your query.

A blood pressure reading of 140/85 or 151/82 is not worrisome for your age. If you had symptoms of dizziness, passing out, etc I would be concerned. These numbers otherwise do not concern me.

The feeling of weakness in the morning after taking the medicine might be due to the low blood pressure reading. You can consult your physician regarding changing the timing of drug intake to evening or you can ask for splitting the dose into half and making it a twice daily regimen.

You also need to keep yourself well hydrated. Low blood pressure can occur by over medication or even less water in the body.

A visit to your physician will be helpful.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor